Bifurcation phenomena in coupled chemical oscillators: Normal form analysis and numerical simulations

X. J. Wang, G. Nicolis

Research output: Contribution to journalArticle

Abstract

A class of diffusively coupled chemical oscillators is mapped into a problem of two interacting Hopf bifurcations. The normal form analysis predicts a cascade of steady state → limit cycle → 2-torus → 3-torus bifurcations, as well as the coexistence of two stable limit cycles. Numerical simulations of the original system confirm these predictions, and in particular, show that this system provides an example of bifurcation leading to a stable quasiperiodic regime with three incommensurate frequencies.

Original languageEnglish (US)
Pages (from-to)140-155
Number of pages16
JournalPhysica D: Nonlinear Phenomena
Volume26
Issue number1-3
DOIs
StatePublished - Jan 1 1987

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Cite this